RYL Forums

RYL Forums (https://www.recoveryourlife.com/forum/index.php)
-   Mental Health Discussion and Support (https://www.recoveryourlife.com/forum/forumdisplay.php?f=44)
-   -   Excessive hunger (https://www.recoveryourlife.com/forum/showthread.php?t=221810)

not_so_insig 25-04-2014 11:05 AM

Excessive hunger
 
My cpn increased my dose of clopixol depot on Wednesday and last night I was extremely hungry. I ate a lot (I would post what but I think food lists are banned). I even was hungry when I went to bed even though I ate not that long before.

So has anyone got any tips? Being a depot I can't stop the medication. If this carries on then next time I will ask to go back to my old (lower) dose. I suppose that the best solution is to eat fruit but I don't have any! I can't go shopping as I am due to take my cat to the vet!

It's driving me crazy it's been less than a hour since I have been awake and I am already hungry despite eating breakfast!

Ballerina123 25-04-2014 12:31 PM

My olanzapine makes me feel like this at times.
I generally just sit with the hunger and just let it pass. Or have a hot drink That Fills Me Up A Bit.
If it helps my hunger has got better over time as I've gotten use to the medication.

HildaOgden 25-04-2014 04:49 PM

Hi,
I'm on Clopixol depot too. Hopefully this side effect will wear off soon for you.

I personally have a cup of Earl Grey tea as I find the taste staves off my cravings for food.
May be you could stock up on fruit after you've taken your cat to the vets?

not_so_insig 25-04-2014 04:50 PM

Thanks. I had it with quetiapine before and I used to go to bed, but it's persistant and even worse than with quetiapine. Mainly because it happened after taking meds with the quetiapine, and I am now on a depot so the medication is constantly in my blood stream.

I cant seem to ignore it and I am already morbidly obese so I cant afford to put on more weight.

not_so_insig 25-04-2014 07:48 PM

Hi diagonsense,

Unfortunately I am at my parents with no shop to speak of, so I cant buy any fruit. I dont seem to be as bad as I was this time yesterday. If it starts kicking in then I will go to the shop near me tomorrow.

HildaOgden 26-04-2014 03:49 PM

I hope the hunger is better today. I know the Clopixol is always in your system, but may be the hunger will die down once the increased dose evens out in your system?
When you first went on Clopixol depot did you get increased hunger then?
I'm not sure if I put on weight because of increased hunger with Clopixol depot, it was 2 years ago I started with the depot. Take heart though, I've lost 6 stone in the past year still on the Clopixol so it is possible to lose weight on this anti psychotic.
Sending you good vibes & hoping you're less hungry,

Charl
x

not_so_insig 27-04-2014 03:12 PM

Quote:

Originally Posted by diagnonsense (Post 3776765)
I hope the hunger is better today. I know the Clopixol is always in your system, but may be the hunger will die down once the increased dose evens out in your system?
When you first went on Clopixol depot did you get increased hunger then?
I'm not sure if I put on weight because of increased hunger with Clopixol depot, it was 2 years ago I started with the depot. Take heart though, I've lost 6 stone in the past year still on the Clopixol so it is possible to lose weight on this anti psychotic.
Sending you good vibes & hoping you're less hungry,

Charl
x

Hi Charl,

No I didnt get hungry at the first time of being on Clopixol. I got muscle stiffness which I took procyclidine for and blurred vision. I have been on various doses, 100 mg test dose, then 200mg for ages, then back down to 150 mg, then back to 200mg. This year it was increased to 300mg following going IP and my last dose a couple of days ago was 400 mg (my psych wanted me on 500 mg, but he left it up to me and my cpn to decide, so we compromised on trying 400 mg).

I am hoping that it will die down soon. There's a strong chance that I will end up on 500 mg, but if it will cause me to eat tons, then I will definitely stop at 300 mg. It's a lot better than what it was Thursday, but I am still eating more than normal. My cpn didnt warn me that it would happen, just said that I will probably get muscle stiffness (which I didnt). She's coming on Friday and will definitely ask how I am getting on with the new dose.

I had increased hunger with quetiapine (which I was on before Clopixol). It only occurred after taking the doses, but being on a depot means that it's constantly on my system. It's even worse than being on quetiapine, as with that there were times when I didnt feel hungry, and from what I remember I ate less (I still overate, though) than what I am doing on Clopixol.

My mum said that I could ate some of their fruit which helped because I dont have any fruit in my flat. I am currently at my parents house.

HildaOgden 27-04-2014 11:24 PM

that's good that you can eat some of your parents' fruit. I hope it helps to snack on that than unhealthier stuff.

it's good you've not got the muscle stiffness but a pain that you've got this wanting to eat more side effect.

I really hope your cpn can help when you see them on Friday. It's good that you've compromised on your dose, gives you some feeling of control I hope rather than being dictated to.

GOod luck
xx

not_so_insig 28-04-2014 09:09 PM

Thanks Charl. I wish I had muscle stiffness at least I could deal with it better.

I am less hungry today which is good because I am no longer at my parents and I wasn't able to get to the supermarket to get some fruit today.

not_so_insig 01-05-2014 05:49 PM

I am still suffering with this though I managed to get some fruit. I seem to be eating tons of tinned pineapple (in juice) though.

My cpn is coming tomorrow so I will talk to her and see what she says. I won't stay on this dose or increase it. Besides it's not made my voices any better which is the reason behind the dose increase.

Ballerina123 01-05-2014 10:24 PM

It might take weeks for the increased dose to make a difference to your voices or for the increased hunger to calm down.

Have you thought about adding exercise to your routine to help combat any weight gain?

not_so_insig 01-05-2014 10:39 PM

I already go swimming once a week and do at least 40 lengths. Apart from Monday I have brrn out during the day which means that I am walking not sitting around. I simply don't havd the time to do more.

Ballerina123 01-05-2014 10:57 PM

I would say give it a few weeks on the higher dose and see how you go. It may take up to 6 weeks to notice a difference.

Eat lots of fruit for snacks and drink hot or fizzy drinks because they fill you up more.

not_so_insig 02-05-2014 07:25 PM

Thanks ballerina. I already drink fizzy drinks though.

My cpn said that I should ignore it, but it's very hard to! I said that I couldnt but I will carry on eating the tinned fruit (which is in juice, not syrup). She said that she will speak to my psych about it, but I said that I didnt want to increase my depot, especially as it's done nothing for my voices and paranoia.


All times are GMT +1. The time now is 09:05 PM.

Powered by vBulletin® Version 3.6.4
Copyright ©2000 - 2026, Jelsoft Enterprises Ltd.